Sunday, December 5, 2010

Brain zaps... no fun at all!

I write this, not so that my friends can laugh at me or question me, but I write it to educate others who are coming off of SSRI's. I am brain zapping so bad the past two days that I want to sit in a corner and cry. I have been on Paxil or Celexa many, many times in the past. Starting 10 or 11 years ago before my first transplant. I have easily tapered down and come off of them when the doc and I agree I'm ready. No problems at all!

The last time I came off of them, I had what people call brain zaps. You know... the things that some docs, some nurses, some lay persons call myths. After a couple of days, these zaps went away, and I wasn't bothered with them anymore.

THe VERY first time that I heard of brain zaps was from my husband trying to come off of Zoloft. He described them as a slight electrocution to the head everytime you try to move your head from side to side, and he also described them of the feeling you get in your head when you have a fever where you can't move your head side to side without getting a tingling/zapping/irritating feeling.

WELL, LET'S TALK ABOUT ZAPPING TO THE EXTREME!!!! I am currently weening off of Paxil according to my docs directions. It has gotten so bad that I just (literally) want to crawl under the bed and hide ... maybe for the rest of my life... I'm deciding. UGHHHH! It's SO bad. I cannot turn my head, I cannot talk, I cannot do anything but look straight forth. I feel sorry for those who's sig. others, family hasn't believed them. I'm so bad now, that J and C KNOW not to come around me. LOL. I am going to try to sleep after I finish crying, but I'm praying these things are gone in the morning so that I can have some kind of social life that allows my daughter and hub into my life again. THis is crazy, this is wrong, and to ANY DOCTOR who doesn't believe this happens... we all should record it.. It's NOT a nice picture!!!!


Justine said...

I'll be praying the zaps go away. :( Never experienced them, but I have no doubt that you are. :( Healing vibes to you!

Aubrey said...

This has been happening to me lately and I just couldn't seem to put it in the words to explain it... zap makes perfect sense! I am going to show this to my doctor..